MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-6-HX-ES
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis # (b)(4): equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5 drawing(s) referenced: n/a as found condition: the axium prime pusher was returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within a dispenser coil.The unknown micro catheter used in the event was not returned for analysis.A solitaire device was also returned and will be addressed in pli-10.Visual inspection/damage location details: the axium prime pusher was found broken at the positive load indicator with the release wire retracted (figure c).The coin was found retracted out of the lumen stop.The shield coil was found undamaged, and the implant coil was already detached and not returned for analysis (figure d).Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ could not be confirmed as the implant was not returned.Possible causes of coil stretching are, lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances the coil against resistance, damaged micro catheter, or incompatible catheter.Customer reported vessel tortuosity as normal, and devices were prepared per ifu.The pusher was found broken, the release wire was retracted, likely detaching the implant as expected by the detachment subassemblies.Customer did not report attempting to detach the device.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the coil stretching could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding issues that occurred during a stent assisted coil embolization procedure in which multiple axium coil were used with a solitaire ab (sab) stent.The patient was undergoing a stent assisted coil embolization procedure to treat an anterior cerebral artery (aca) unruptured saccular aneurysm.The aneurysm max diameter was 4mm and the neck diameter was 3mm.Blood flow and vessel tortuosity were normal.It was reported that the devices were prepared per the instructions for use (ifu).The microcatheter was navigated in place and the solitaire ab stent was delivered and deployed.Five axium coils of different models/sizes were successfully implanted.During deployment of the axium coil (model: apb-2-6-hx-es, lot: 227440067), the coil stretched, so it was removed and replaced to continue the procedure.During the final stages of the procedure, repeated attempts to detach the solitaire ab stent were unsuccessful so the stent was withdrawn.Due to potential safety concerns, it was decided not to implant a stent and the procedure was concluded and considered successful.There were no patient symptoms or complications associated with this event.Additional information received reported that the detachment box displayed as indicated in the ifu.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22500471
Report Number9617601-2025-00626
Device Sequence Number17895977
Product Code KRD
UDI-Device Identifier00847536021013
UDI-Public(01)00847536021013(17)261001(10)227440067
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Model NumberAPB-2-6-HX-ES
Device Catalogue NumberAPB-2-6-HX-ES
Device Lot Number227440067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexMale
Patient Weight79 KG